Kansas, 2005

Damaging Wind in Kansas, July 8, 2005

July 8, 2005 · NWS TOP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 8, 1:22 AM CST, 8 hours 3 minutes earlier.

Area forecast discussion, Jul 8, 1:22 AM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT FRI JUL 8 2005

.DISCUSSION...

TWO SHORTWAVES IN WATER VAPOR THIS MORNING OVER THE NORTHERN
PLAINS.  THE SOUTHERN AREA NEAR THE SD-NE BORDER AT 2AM SET OFF LATE
AFTERNOON/EARLY EVENING STORMS IN SOUTH DAKOTA.  THIS FEATURE WILL
CONTINUE MOVING SOUTH AND SPREADING CIRRUS ACROSS THE FORECAST
AREA.  EXPECT PARTLY CLOUDY SKIES FROM THE WIDESPREAD CIRRUS THIS
MORNING...WITH THINNING CLOUDS THIS AFTERNOON.

NAM TRIES TO MAINTAIN A MESOSCALE VORTICITY CORE ACROSS EASTERN
NEBRASKA TODAY INTO THE EVENING.  THIS SEEMS TOO AMBITIOUS GIVEN
THAT NO PRECIP HAS BEEN OCCURRING WHILE 6-12HR QPF DEPICTION HAD
RAIN ACROSS EASTERN NEBRASKA WHERE IT REMAINED DRY.  ALTHOUGH SOME
SPRINKLES MAY FALL NEAR THE NEBRASKA BORDER TODAY...DONT BELIEVE
ITS WARRANTED TO INCLUDE IN THE FORECAST AT THIS TIME.

MAX TEMPERATURES STRUGGLED AGAIN THURSDAY...SO HAVE CONTINUED TREND
TO STAY ON LOW END OF GUIDANCE...ESPECIALLY SINCE THERE SHOULD BE A
FAIR AMOUNT OF HIGH CLOUDS FOR MUCH OF THE DAY.

WILL MAINTAIN A DRY FORECAST THROUGH THE WEEKEND WITH HIGHS CREEPING
UP A FEW DEGREES EACH DAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 8, 6:02 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
702 AM CDT FRI JUL 8 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-082000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
702 AM CDT FRI JUL 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL OCCUR OVER NORTHCENTRAL KANSAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

The radar

The Grand Island radar (KUEX), 109 km away, was scanning. The volume nearest the first event began at 15:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cloud

When
July 8, 9:25 AM CST
Where
Cloud County, (Cnk)blosser Apt Con
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.550, -97.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464251.